Ask a doctor

How to Know if the Swelling After Restylane Injection Under the Eyes is Too Much Restylane or Caused by the Injection?

I´ve had restylane injected in my under eyes and tear hollows one week ago. I had no bruising or swelling on my right eye, but i got a little bit of bruising and swelling under my left eye immediately after the injection. The bruising is almost gone now but the little swelling on the corner of my left eye does not seem to go away. How do i know if the swelling is just from the injection or if it is too much restylane. The little swelling does have a slight bluish tint to it. Thanks

Doctor Answers (6)

Injection tear trough with swelling

+3

Time...that is your best way to tell.  In about another week, the swelling should be gone and then you can see if that swelling is still there.  If that swelling is visible you may need to have that looked at and adjustments made based on the severity of the problem. Good luck

Dr. Vasisht- South Shore Plastic Surgery

Voorhees Plastic Surgeon
5.0 out of 5 stars 16 reviews

The bruising is always associated with its own swelling.

+3

For this reason, it is not advisable to adjust an filler service when bruising is present.  Swelling associated with bruising will eventually resolve.  Precisely how long this time frame is varies with the severity of the bruising.  Remember that even when the discoloration resolves, it still take 4-5 days from the lingering swelling to dissipate.  Once this has gone, then you are ready to be assessed for a possible treatment adjustment.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Restylane and swelling

+2

It is hard to know for sure sometimes what the swelling is from  mechanical (form the injection process) or from thr product.  Usually  it improves on its own within a week or two. If bothered by it sometimes dissolving product may help.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Restylane and swelling

+1

Based on what you've described, it sounds like you need to follow up with your provider. It also sounds like it could be product, but without seeing you in person or viewing photo's, it's difficult to say for sure. If it is excess filler, it can be easily removed or even massaged to soften and smooth it out.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Swelling from under eye filler injections can take several weeks to resolve (Restylane, Juvederm)

+1

The number of questions posted about under eye filler in recent months shows the increasing popularity and confusion associated with this use of hyaluronic acid fillers. This is one of the trickiest areas to treat, and should not be taken lightly. I would also like to comment on the growing popularity of the concept that if you don't like filler you can just "take it out" with hyaluronidase. While this rescue treatment is available, it causes its own trauma and still needs skill to use, so preventing needing it is the FAR better path.

Under eye filler treatment can cause expected swelling and even significant bruising, which is not entirely predictable by the physician injector, no matter how careful she or he is. Sometimes this swelling can legitimately last a few to several weeks after treatment, and then still turn out fine, but it is a nerve wracking period to go through. Be prepared with your schedule and after care plans, and have detailed discussions with your doctor, asking all of the questions you want to ask, before your treatment. And proceed slowly. It's better to go back to add more over time, than to overdo and be left with a long term problem.

Web reference: http://www.ArtofDermatology.com

New York Dermatologic Surgeon
5.0 out of 5 stars 38 reviews

Restylane in Tear Trough

+1

I would wait another week to see if the swelling goes down.  If not, your injector should be able to massage away any excess Restylane that could be there.  Rarely, these cases require dissolving some of the Restylane by injecting hyaluronidase.

Lone Tree Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...